Alert archive / Michigan / Wind Chill Advisories in 2021

Wind Chill Advisory 6, NWS Marquette, MI

February 10, 20219 counties in Michigan

NWS Marquette, MI issued this wind chill advisory at Feb 10, 2021, 3:41 PM EST for 9 counties in Michigan. It took effect at Feb 10, 2021, 10:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2021, 3:41 PM EST (20:41 UTC)
In effect from
Feb 10, 2021, 10:00 PM EST
Expired
Feb 11, 2021, 11:00 AM EST
In force
13 hr
Issued by
NWS Marquette, MI

Counties Baraga County, MI, Delta County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Marquette County, MI, Menominee County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 59 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WWUS43 KMQT 102041
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
341 PM EST Wed Feb 10 2021

MIZ006-110500-
/O.NEW.KMQT.WW.Y.0007.210210T2041Z-210212T0000Z/
Alger-
Including the cities of Grand Marais and Munising
341 PM EST Wed Feb 10 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...

* WHAT...Lake effect snow. Snow accumulations tonight of 2 to 5
  inches east of Munising with little or no snow west and south of
  Munising. On Thursday, additional snow accumulations of 3 to 5
  inches in the Munising, Shingleton and Wetmore areas, 1 to 3
  inches around Grand Marais, and little or no snow from Shot 
  Point to Trenary. 

* WHERE...Alger County.

* WHEN...Until 7 PM EST Thursday.

* IMPACTS...Plan on slippery road conditions. Wind chills as low
  as 25 below zero late tonight and Thursday morning could cause 
  frostbite on exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Expect very poor visibility in the snow
  showers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Wear appropriate 
clothing, a hat, and gloves. 

&&

$$

MIZ007-110500-
/O.NEW.KMQT.WW.Y.0007.210210T2041Z-210211T1700Z/
Luce-
Including the city of Newberry
341 PM EST Wed Feb 10 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST THURSDAY...

* WHAT...Lake effect snow. Expect snow accumulations tonight
  through Thursday morning of 3 to 6 inches across northern Luce
  County from Pine Stump Junction toward Tahquamenon Falls. Snow
  accumulations farther south along M-28 should be only an inch or
  less. The lake effect snow will diminish Thursday morning and
  should end in the afternoon. 

* WHERE...Luce County.

* WHEN...Until noon EST Thursday.

* IMPACTS...Plan on slippery road conditions. 

* ADDITIONAL DETAILS...Expect very poor visibility in the snow
  showers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ002-004-005-009>013-084-110500-
/O.NEW.KMQT.WC.Y.0006.210211T0300Z-210211T1600Z/
Ontonagon-Baraga-Marquette-Gogebic-Iron-Dickinson-Menominee-Delta-
Southern Houghton-
Including the cities of Ontonagon, L'Anse, Gwinn, Marquette, 
Ironwood, Iron River, Iron Mountain, Menominee, Escanaba, 
Gladstone, Kenton, and Sidnaw
341 PM EST Wed Feb 10 2021 /241 PM CST Wed Feb 10 2021/

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS
EVENING TO 11 AM EST /10 AM CST/ THURSDAY...

* WHAT...Very cold wind chills as low as 30 below zero expected.

* WHERE...Portions of central Upper and western Upper Michigan.

* WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10 
  AM CST/ Thursday.

* IMPACTS...The dangerously cold conditions could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wear appropriate clothing, a hat, and gloves.

&&

$$

MIZ001-003-110500-
/O.EXT.KMQT.WW.Y.0006.000000T0000Z-210211T1200Z/
Keweenaw-Northern Houghton-
Including the cities of Copper Harbor, Houghton, and Hancock
341 PM EST Wed Feb 10 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WHAT...Lake effect snow. Additional snow accumulations of 3 to 5
  inches expected between Houghton and Twin Lakes and 1 to 4
  inches north of Houghton.

* WHERE...Northern Houghton and Keweenaw Counties.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Plan on slippery road conditions and very poor 
  visibility in the snow showers. The hazardous conditions will 
  impact the evening commute. Very cold conditions with wind 
  chills as 25 below zero could cause frostbite on exposed skin in
  as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Wear appropriate
clothing, a hat, and gloves.

&&

$$

Rolfson
2 follow-up statements
709 
WWUS43 KMQT 110327
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
1027 PM EST Wed Feb 10 2021

MIZ001-003-111000-
/O.CON.KMQT.WW.Y.0006.000000T0000Z-210211T1200Z/
Keweenaw-Northern Houghton-
Including the cities of Copper Harbor, Houghton, and Hancock
1027 PM EST Wed Feb 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  two inches.

* WHERE...Northern Houghton and Keweenaw Counties.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ006-111000-
/O.CON.KMQT.WW.Y.0007.000000T0000Z-210212T0000Z/
Alger-
Including the cities of Grand Marais and Munising
1027 PM EST Wed Feb 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  5 inches east of Munising with little or no snow west and south
  of Munising. On Thursday, additional snow accumulations of 3 to
  5 inches in the Munising, Shingleton and Wetmore areas, 1 to 3 
  inches around Grand Marais, and little or no snow from Shot 
  Point to Trenary.

* WHERE...Alger County.

* WHEN...Until 7 PM EST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning and evening commutes. The 
  cold wind chills as low as 25 below zero could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ007-111000-
/O.CON.KMQT.WW.Y.0007.000000T0000Z-210211T1700Z/
Luce-
Including the city of Newberry
1027 PM EST Wed Feb 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
THURSDAY...

* WHAT...Lake effect snow. Additional snow accumulations of up 
  to 3 inches. Snow
  accumulations farther south along M-28 should be only an inch or
  less. The lake effect snow will diminish Thursday morning and
  should end in the afternoon. 

* WHERE...Luce County.

* WHEN...Until noon EST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Expect very poor visibility in the snow
  showers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ002-004-005-009>013-084-111000-
/O.CON.KMQT.WC.Y.0006.000000T0000Z-210211T1600Z/
Ontonagon-Baraga-Marquette-Gogebic-Iron-Dickinson-Menominee-Delta-
Southern Houghton-
Including the cities of Ontonagon, L'Anse, Gwinn, Marquette, 
Ironwood, Iron River, Iron Mountain, Menominee, Escanaba, 
Gladstone, Kenton, and Sidnaw
1027 PM EST Wed Feb 10 2021 /927 PM CST Wed Feb 10 2021/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST /10 AM
CST/ THURSDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of central Upper and western Upper Michigan.

* WHEN...Until 11 AM EST /10 AM CST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

07
580 
WWUS43 KMQT 110913
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
413 AM EST Thu Feb 11 2021

MIZ001-003-111200-
/O.CON.KMQT.WW.Y.0006.000000T0000Z-210211T1200Z/
Keweenaw-Northern Houghton-
Including the cities of Copper Harbor, Houghton, and Hancock
413 AM EST Thu Feb 11 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  two inches, mainly in the higher terrain.

* WHERE...Northern Houghton and Keweenaw Counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ006-112000-
/O.CON.KMQT.WW.Y.0007.000000T0000Z-210212T0000Z/
Alger-
Including the cities of Grand Marais and Munising
413 AM EST Thu Feb 11 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of 2 to 4
  inches in the Munising, Shingleton and Wetmore areas. 1 to 2
  inches elsewhere. Poor visibilities will be possible in the snow
  showers. 
 
* WHERE...Alger County.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute. Wind 
  chills as low as 20 below zero could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ007-111700-
/O.CON.KMQT.WW.Y.0007.000000T0000Z-210211T1700Z/
Luce-
Including the city of Newberry
413 AM EST Thu Feb 11 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WHAT...Lake effect snow diminishing this morning. Additional
  snow accumulations of up to two inches possible, mainly north 
  of Highway M-28.

* WHERE...Luce County.

* WHEN...Until noon EST today.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute. Wind chills as low
  as 20 below zero could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ002-004-005-009>013-084-111600-
/O.CON.KMQT.WC.Y.0006.000000T0000Z-210211T1600Z/
Ontonagon-Baraga-Marquette-Gogebic-Iron-Dickinson-Menominee-Delta-
Southern Houghton-
Including the cities of Ontonagon, L'Anse, Gwinn, Marquette, 
Ironwood, Iron River, Iron Mountain, Menominee, Escanaba, 
Gladstone, Kenton, and Sidnaw
413 AM EST Thu Feb 11 2021 /313 AM CST Thu Feb 11 2021/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST /10 AM
CST/ THIS MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of central Upper and western Upper Michigan.

* WHEN...Until 11 AM EST /10 AM CST/ this morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

jP

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:45 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Feb 10, 12:45 PM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
1245 PM EST Wed Feb 10 2021

.SHORT TERM...(Today and tonight)
Issued at 409 AM EST WED FEB 10 2021

Lake effect bands have continued to bring snow showers to the
Keweenaw overnight and spread southward into Ontonagon County. Over
Lake Superior, a band has been sinking south toward the Alger/Luce
lakeshores. Elsewhere, clear skies have once again sent temps pretty
low. There's been a mix of temps even in these clear skies. For
example, at 3am Peavy Falls was -22F and Land o Lakes was -19F.
Closer to Lake Superior, temps are warmer due to the influence of
the lake. There lows have been mainly in the single digits above
zero.

Through the night we've been watching a dominate band sink south
over Lake Superior in the east. Guidance and radar trends bring the
band into the Alger/Luce lakeshores in the next hour or so, but
radar trends have been on the downward trend as it drifts southward.
There isn't also a lot of confidence in how long the band will stay
along the shoreline. Most CAMS vary on the timing but those that
linger the band longer on the lakeshore have it falling apart. At
the moment its whether or not the bands will linger on the lakeshore
and fall apart, or touch the lakeshore and then drift back offshore
a little later. For now decided to hold off on any products and will
continue monitoring the trends of the band and guidance. Tonight
over the lake, winds become more northwesterly. The effect will be
snow showers returning. Snow showers could extend as far westward as
Munising by sunrise. In the Keweenaw, continued westerly flow and a
healthy amount of lake induced instability will continue the snow
showers. Extended the current winter weather advisory for Northern
Houghton and Keweenaw counties through 0z, as another 2 to 6 inches
is expected. Anticipating another 4 to 6 inches today mainly in high
terrain in the Houghton area and 2-4 inches elsewhere. I expect some
locally higher amounts being possible. Tonight another 1-3 inches
could fall in the same areas with the southern edge of the lake
bands extending southward into Ontonagon County.

The synoptic situation isn't expected to change much. Deep height
anomaly over Central Canada has kept the cold air overhead. So cold
that even modest wind speeds could reach wind chill advisory
criteria this morning, especially in the interior regions where its
coldest. Decided to let the current wind chill advisory ride and
expire this morning from east to west. Daytime temps should climb
into the single digits in the west half and the low teens in the
east half. Some areas in the interior west could remain below zero.
Tonight, once again lows drop into the negative teens in the
interior west half and the single digits below zero in the east. By
Lake Superior, lows should bottom out near zero, except east of
Marquette where they could stay above zero.

.LONG TERM...(Thursday through Tuesday)
Issued at 346 AM EST WED FEB 10 2021

Welp...what else is there to say at this point? The cold pattern is
here and will likely continue through the entire longterm period.
Deterministic models as well as their ensemble means still suggest
below normal temperatures to continue through at least the middle of
the month, with some hint at a return towards consistent normal
temperatures about 10 days or so from now.  In terms of pcpn, not
looking like any big synoptic systems will impact Upper Michigan
thru this fcst period with LES chances remaining into the weekend.

Nearly zonal flow aloft to start the day on Thursday will come to an
end as slight shrtwv ridging downstream of Lake Superior will bring
some brief SW flow into the UP. Just upstream of the UP on Thursday,
an embedded shrtwv circling the closed 500mb low over Canada will
pass over the UP. Ahead of this wave, a thermal trof over the Great
Lakes due to warmer Great Lakes waters compared to this arctic air
mass in place will interact with the shrtwv as a mesolow develops
over Lake Superior Thursday night into Friday. While confidence in
this feature is moderately high, the implications in the fcst due to
this feature are relatively low. I can say with confidence that LES
will continue for part of the UP, which may be enhanced by some
synoptic support with the passing shrtwv; however, models don't have
a good handle on position, which plays a role in the winds and where
LES bands set up. Will have to wait another cycle to start to get
into the finer details, but looks like east to northeasterly winds
will kick off LES before the low lifts a bit more northward and
winds back a bit more to the north. Models differ some on what
happens to this low pressure system, but at the very least, an
inverted trof is likely to remain over the lake through the weekend.

Towards the second half of the weekend and into the start of next
week, the core of the coldest air is progged to drop south, which
should eventually aid in its demise. So while temperatures should be
above zero Thursday and Friday, and maybe even into the teens across
the east, they look to fall back down again Saturday and Sunday as
model 850mb temps fall back closer to -30C across the west (closer
to -36C across central MN). Expect LES chances from any given wind
direction through at least Monday, before model solns differ a bit
on wind direction as the strong arctic high pressure system(1050mb)
shifts south into the Plains Sunday into Monday.

Looking into the future, models are suggesting a wave to eject from
the southern CONUS and lift up through the central CONUS and into
the Appalachians. There are some solns that bring this wave and
associated sfc low north through the Great Lakes region, and some
bring it further east(potential Nor'easter...again?). As we've seen
before, I suspect that this strong arctic high over the Plains will
bring this wave through the southern track as ridging over the
Pacific and La Nina conditions continue.
&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1244 PM EST WED FEB 10 2021

VFR conditions are expected to prevail at KIWD/KSAW thru this fcst
period. At KCMX, lake effect shsn and some blsn will continue under
westerly winds. Conditions thru this evening will likely remain
around airfield landing mins. Later tonight into Thu, winds will
veer toward the nw, and this should result in -shsn that will be
somewhat lighter than what has been occurring and may allow
conditions to improve to IFR, perhaps MVFR.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 409 AM EST WED FEB 10 2021

Westerly winds of 20-30kt are expected to prevail across Lake
Superior shifting northwest this evening, becoming northerly in the
east half Thursday. Some gale force gusts to 35kt can't be ruled out
today. An area of low pressure is expected to develop over the lake
on Friday, with the effects lingering into the weekend. The ongoing
arctic airmass will continue making heavy freezing spray possible.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Winter Weather Advisory until 7 PM EST this evening for MIZ001-
     003.

Lake Superior...
  Heavy Freezing Spray Warning until 7 PM EST /6 PM CST/ this
     evening for LSZ162-240>251-263>267.

Lake Michigan...
None.
&&

SHORT TERM...JP
LONG TERM...JAW
AVIATION...Rolfson
MARINE...JP
Hazardous weather outlook, Feb 10, 5:05 AM EST, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
505 AM EST Wed Feb 10 2021

MIZ001-003-111015-
Keweenaw-Northern Houghton-
505 AM EST Wed Feb 10 2021

This Hazardous Weather Outlook is for portions of western Upper
Michigan.

.DAY ONE...Today and Tonight

Lake effect snow showers and areas of blowing snow will continue
into this evening. Expect very poor visibility in the heavier
lake effect snow bands. See the latest Winter Weather Message for
more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periods of lake-effect snow and cold wind chills to around 15 to
25 below zero will persist into this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit snowfall reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter using #906wx.

MIZ002-004-005-009>014-084-085-111015-
Ontonagon-Baraga-Marquette-Gogebic-Iron-Dickinson-Menominee-Delta-
Southern Schoolcraft-Southern Houghton-Northern Schoolcraft-
505 AM EST Wed Feb 10 2021 /405 AM CST Wed Feb 10 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

Wind chills will be as low as 25 below through mid morning today.
Wind chills this cold could cause frostbite on exposed skin in
as little as 30 minutes. See the latest Winter Weather Message
for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Very cold air will remain over the area through this weekend.
Expect some cold wind chills as low as 30 below zero through this
weekend. This cold air will likely lead to lake-effect snow
showers along Lake Superior, which could be heavy at times and
lead to very poor visibility.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-111015-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
505 AM EST Wed Feb 10 2021 /405 AM CST Wed Feb 10 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

Heavy freezing spray is expected through this evening. See the
latest Marine Weather Message and Open Lake Forecast for more
details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy freezing spray is expected at times over much of Lake
Superior through the weekend. See the Open Lake Forecast for more
details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-111015-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
505 AM EST Wed Feb 10 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ006-007-111015-
Alger-Luce-
505 AM EST Wed Feb 10 2021

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Today and Tonight

A stronger band of lake-effect snow showers is expected to move on
shore this morning, which will bring brief periods of heavier
snowfall and very poor visibility. See the latest Special Weather
Statement for more details.

Wind chills as low as 25 below zero are expected to continue
through mid-morning. See the latest Winter Weather message for
details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Cold air will remain over the area through this weekend. Expect
some wind chills as low as 25 below zero through this weekend.
This cold air will likely lead to lake-effect snow showers along
Lake Superior, which could be heavy at times and lead to very poor
visibility.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

JAW

In the hours before

Local storm report, Feb 10, 11:10 AM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1110 AM EST WED FEB 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 WSW TWIN LAKES        46.89N 88.85W
02/10/2021  M2.5 INCH        HOUGHTON           MI   TRAINED SPOTTER

            24 HOUR SNOWFALL. WATER EQUIVALENT OF 0.06
            INCHES. SNOW DEPTH 37 INCHES.

&&
Local storm report, Feb 10, 11:20 AM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1120 AM EST WED FEB 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     SNOW             5 ESE PHOENIX           47.37N 88.18W
02/10/2021  M10.0 INCH       KEWEENAW           MI   COCORAHS

            COCORAHS STATION MI-KW-2 DELAWARE 5.2 SW.
            THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.

0800 AM     SNOW             PAINESDALE              47.04N 88.67W
02/10/2021  M4.4 INCH        HOUGHTON           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION PDLM4 PAINESDALE. THE
            PERIOD OF THE SNOW EVENT WAS 24 HOURS.

0700 AM     SNOW             1 ENE HANCOCK           47.14N 88.58W
02/10/2021  M5.8 INCH        HOUGHTON           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION QNCM4 QUINCY HILL.
            THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.

&&
Local storm report, Feb 10, 11:22 AM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1122 AM EST WED FEB 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 SSW ALLOUEZ           47.28N 88.42W
02/10/2021  M4.0 INCH        HOUGHTON           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION KSGM4 KEARSARGE. THE
            PERIOD OF THE SNOW EVENT WAS 12 HOURS. 24 HOUR SNOWFALL
            WAS 6.0 INCHES WITH WATER EQUIVALENT OF 0.42 INCHES.
            SNOW DEPTH WAS 40 INCHES.

&&
Local storm report, Feb 10, 3:32 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
332 PM EST WED FEB 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             8 N MASS CITY           46.87N 89.10W
02/10/2021  M2.5 INCH        ONTONAGON          MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GNLM4 GREENLAND 6 N.

&&

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:41 PM ESTWinter Weather AdvisoryMQTAlger, Luce27 hr

Nearby

Wind Chill Advisories in Michigan, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.